Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 9, NWS San Angelo, TX

March 14, 200812 counties in Texas

NWS San Angelo, TX issued this wind advisory at Mar 14, 2008, 3:40 AM CDT for 12 counties in Texas. It took effect at Mar 14, 2008, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2008, 3:40 AM CDT (08:40 UTC)
In effect from
Mar 14, 2008, 12:00 PM CDT
Expired
Mar 14, 2008, 7:00 PM CDT
In force
7 hr
Issued by
NWS San Angelo, TX

Counties Coke County, TX, Crockett County, TX, Fisher County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 37 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5655 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 140840
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
340 AM CDT FRI MAR 14 2008

...WIND ADVISORIES ARE IN EFFECT THIS AFTERNOON FOR MUCH OF WEST
CENTRAL TEXAS...

.A SURFACE LOW PRESSURE SYSTEM INTENSIFYING IN THE TEXAS PANDANDLE
WILL BRING STRONG GUSTY WEST WINDS TO WEST CENTRAL TEXAS THIS
AFTERNOON.

TXZ049-054-064>066-071-072-076>078-113-127-150000-
/O.NEW.KSJT.WI.Y.0009.080314T1700Z-080315T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT-
SCHLEICHER-SUTTON-JONES-TAYLOR-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...OZONA...ELDORADO...SONORA...STAMFORD...
ANSON...HAMLIN...ABILENE
340 AM CDT FRI MAR 14 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

WEST WINDS OF 25 TO 35 MPH WILL GUSTY TO 45 MPH THIS AFTERNOON 
ACROSS PORTIONS OF THE BIG COUNTRY...CONCHO VALLEY AND NORTHERN 
EDWARDS PLATEAU. THIS AREA IS MAINLY ALONG AND WEST OF A
ANSON...ABILENE...BALLINGER...SAN ANGELO...SONORA LINE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ073-098-099-139-140-154-150000-
/O.NEW.KSJT.LW.Y.0010.080314T1700Z-080315T0000Z/
CONCHO-HASKELL-THROCKMORTON-COLEMAN-BROWN-MCCULLOCH-
INCLUDING THE CITIES OF...EDEN...HASKELL...THROCKMORTON...
WOODSON...COLEMAN...BROWNWOOD...BRADY
340 AM CDT FRI MAR 14 2008

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

WEST WINDS OF 20 TO 30 MPH THIS AFTERNOON OVER THE HEARTLAND AND 
NORTHERN BIG COUNTRY WILL MAKE LAKE WATER CHOPPY AND DANGEROUS.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 14, 12:06 AM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Mar 14, 12:06 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1206 AM CDT FRI MAR 14 2008

.AVIATION...
VFR CONDITIONS WILL CONTINUE OVER ALL OF WEST CENTRAL TEXAS
THROUGH THE NEXT 24 HOURS. WINDS FOR THE REMAINDER OF TONIGHT
WILL GENERALLY BE LIGHT AND VARIABLE ACROSS THE AREA. AS A
DRYLINE PUSHES THROUGH WEST CENTRAL TEXAS TOMORROW WINDS WILL
INCREASE AREA WIDE BEGINNING MID MORNING. EXPECT SOUTHWEST WINDS
INCREASING TO 25-30KTS SUSTAINED BY NOON WITH GUSTS TO 40-45KTS
THROUGH THE REMAINDER OF THE AFTERNOON OVER THE NORTHERN
TERMINALS WITH WINDS WINDS 20-25KTS WITH GUSTS TO 35-40KTS AT THE
REMAINING TAF SITES. SOUTHWEST WINDS WILL ABATE AROUND SUNSET TO
THE 10-15KTS RANGE OVER ALL THE TERMINALS.

&&

.PREV DISCUSSION... /ISSUED 935 PM CDT THU MAR 13 2008/

UPDATE...
GOT MOST OF THE REQUIRED CHANGES AND TWEAKS DONE ON THE EARLIER
UPDATE...SO CHANGES FOR THIS ROUND WILL BE MINIMAL. WILL CONTINUE
TO ADJUST HOURLY DEWPOINT AND TEMPERATURES GRIDS TO BETTER MATCH
CURRENT CONDITIONS. WINDS HAVE BEEN SLOW TO SWING AROUND TO THE
SOUTH SO FAR THIS EVENING...BUT WILL GIVE THEM THE BENEFIT OF THE
DOUBT FOR NOW.

PREV DISCUSSION... /ISSUED 617 PM CDT THU MAR 13 2008/

AVIATION...
NORTHWEST WINDS AT 15KTS GUSTING TO 25KTS ACROSS MUCH OF THE AREA
THIS AFTERNOON WILL QUICKLY ABATE OVER THE NEXT FEW HOURS. WINDS
WILL BACK TO THE SOUTHWEST THIS EVENING WITH WIND SPEEDS
GENERALLY IN THE 5 TO 10KTS RANGE. AFTER MIDNIGHT WINDS WILL BE
LIGHT AND VARIABLE ACROSS THE AREA. AS A DRYLINE PUSHES THROUGH
WEST CENTRAL TEXAS TOMORROW WINDS WILL INCREASE AREA WIDE
BEGINNING MID MORNING. EXPECT SOUTHWEST WINDS INCREASING TO 25 TO
30KTS SUSTAINED BY NOON WITH GUSTS TO 40 TO 45KTS THROUGH THE
REMAINDER OF THE AFTERNOON OVER THE NORTHERN TERMINALS WITH WINDS
WINDS 20 TO 25KTS WITH GUSTS TO 35 TO 40KTS AT THE REMAINING TAF
SITES. VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD.

PREV DISCUSSION... /ISSUED 512 PM CDT THU MAR 13 2008/

UPDATE...
QUICK UPDATE TO CLEAN UP A FEW GRID ISSUES...WHICH DID HAVE SOME
EFFECT ON TEXT PRODUCTS AS WELL. IN ADDITION...GIVEN THE ALREADY
WARM TEMPERATURES AND THE DOWNSLOPE EXPECTED...WENT AHEAD AND
BOOSTED FORECAST HIGHS A FEW DEGREES ON FRIDAY AS WELL. RECORD
HIGHS ON FRIDAY ARE 91 AT ABI AND 92 AT SJT...SO A DECENT BET THAT
THOSE RECORDS WILL BE BROKEN.

PREV DISCUSSION... /ISSUED 417 PM CDT THU MAR 13 2008/

SHORT TERM...
A WEAK COLD FRONTAL PASSAGE BARELY NUDGES INTO CWA
THIS AFTERNOON. DRY LINE HAS PUSHED EASTWARD...TO THE EASTERN
BORDER OF CWA...DROPPING DEWPOINTS INTO THE 20S AND 30S. SURFACE
LOW OVER NORTHERN RED RIVER VALLEY WILL PUSH OFF EASTWARD THIS
EVENING. ANOTHER SURFACE LOW DEVELOPS ACROSS THE PAN HANDLE FRI
AM. WINDS WILL INCREASE AS 850MB WINDS AT 30KTS OR GREATER ALIGN WITH
NICELY DOWN TO 700MB. SURFACE WINDS WILL START STRENGTHENING
SHORTLY AFTER SUNRISE. DRYLINE STAYS AT THE EASTERN SIDE OF THE
CWA...ALONG WITH A STRONG WEST TO NORTHWEST FLOW AND WARM
TEMPERATURES APPROACHING RECORD HIGHS. THE FIRE DANGER WILL BE
CRITICAL. AFTER COLD FRONTAL PASSAGE SURFACE HIGH APPROACHES ON
SATURDAY GIVING WAY TO LIGHTER SURFACE WINDS.

LONG TERM...
FOCUS FOR THE LONG-TERM PORTION OF THE FORECAST IS WITH THE STORM
SYSTEM EARLY NEXT WEEK. THE GFS AND ECMWF HAVE COME INTO BETTER
AGREEMENT WITH THE SYNOPTIC SETUP. AN UPPER LEVEL TROUGH IS PROGGED
TO CARVE INTO THE DESERT SOUTHWEST WITH A CLOSED LOW DEVELOPMENT ON
SUNDAY. THE UPPER LOW AND TROUGH ARE PROGGED TO DEEPEN FURTHER INTO
NORTHERN MEXICO MONDAY AND MONDAY NIGHT...WITH THE UPPER LOW LIFTING
OUT ACROSS OUR REGION ON TUESDAY. LOW-LEVEL RETURN FLOW TO DEVELOP
SUNDAY AND CONTINUE THROUGH MONDAY.

WITH THE SLOWER TIMING OF THIS SYSTEM...WE ARE DELAYING THE ONSET
OF POPS UNTIL SUNDAY NIGHT. DRYLINE PROGGED TO SET UP TO OUR WEST ON
MONDAY. GIVEN THIS PATTERN SETUP...SERIES OF WEAK WAVES WILL LIKELY
LIFT OUT ACROSS OUR AREA...AHEAD OF THE MAIN UPPER LOW AND TROUGH.
THE STRONG LIFT...DESTABILIZATION OF THE AIRMASS...AND INCREASINGLY
FAVORABLE VERTICAL SHEAR PROFILES PROGGED WITH THIS SYSTEM POINT
TOWARD SEVERE WEATHER POTENTIAL (WITH POSSIBILITY OF A SIGNIFICANT
SEVERE WEATHER EPISODE) FOR WEST CENTRAL TEXAS. PACIFIC FRONT/
DRYLINE PROGGED TO PUSH THROUGH TUESDAY MORNING. HAVE A LINGERING
POP THROUGH THE DAY TUESDAY...AS SHOWERS WILL BE POSSIBLE WITH THE
UPPER LOW AND ASSOCIATED COLD CORE.

GOING WITH A DRY FORECAST DAYS WEDNESDAY AND THURSDAY OF NEXT WEEK
WITH A DEAMPLIFIED UPPER LEVEL PATTERN ACROSS OUR REGION ALONG WITH
DRY AIRMASSES.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  50  92  47  72 /   0   0   0   0
SAN ANGELO  48  94  49  76 /   0   0   0   0
JUNCTION  43  94  53  79 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM TO 7 PM CDT FRIDAY FOR BROWN-
CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-
KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-
SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN.

&&

99/99/15
Hazardous weather outlook, Mar 13, 2:59 PM CDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
259 PM CDT THU MAR 13 2008

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-142000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
259 PM CDT THU MAR 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EXPECT VERY CRITICAL FIRE DANGER CONDITIONS TO DEVELOP TOMORROW
AFTERNOON. WATCH FOR AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES TO
FALL INTO THE SINGLE DIGITS...AND SOUTHWEST TO WEST WINDS AROUND
20 MPH TO HAVE GUSTS AROUND 30 MPH. IN ADDITION...HIGH WINDS
TOMORROW WILL MAY REQUIRE A WIND ADVISORY. LOOKING AHEAD INTO THE
START OF NEXT WEEK...A STRONG UPPER-LEVEL STORM SYSTEM WILL
DEVELOP AND MOVE INTO NORTHERN MEXICO. THIS SYSTEM MAY INITIATE
SEVERE WEATHER ACROSS WEST CENTRAL TEXAS BEGINNING SUNDAY NIGHT
AND CONTINUING THROUGH TUESDAY. ALTHOUGH THE TIMING OF THIS SYSTEM
REMAINS UNCERTAIN...SEVERE THUNDERSTORMS ARE POSSIBLE SOMETIME
DURING THIS 48-HOUR WINDOW.

.SPOTTER INFORMATION STATEMENT...

WE MAY NEED TO ACTIVATE OUR SPOTTERS SOMETIME EARLY NEXT WEEK.

23/HUBER

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 3:40 AM CDTLake Wind AdvisorySJTBrown, Coleman, Concho, Haskell, McCulloch, Throckmorton15 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.